Log in to post a reply
Mar 28, 2011 09:08 AM Chevyboy wrote:
Hi little GrannyD! Just having Breast Cancer is confusing enough, without keeping track of all those reports, stages, grades, etc. But I DID remember mine was 0/3 lymph nodes! But of course everyone recommended the extra added precautions of Tamoxifen or Femara....I even asked for Tamoxifen over Femara, due to the side-effects I had been reading about.
So I took Tamoxifen for 14 months...And I did GREAT!!! Not too many leg cramps, nor "warm waves".....Just issues with a good nights sleep. Only thing is, after 12 of those months I went deaf. For the last 2 months on Tamoxifen, I went nuts trying to "open" my ears, especially my left one. Those nasal rinses, Claritin, nose spray, a humidifier....And nothing helped....My PC said it could be allergies....It wasn't...
She sent me to an ENT...HE said, I have 100% hearing loss in my left ear, but only 50% loss in my right... "Permanent Nerve Damage"...... I went home, & started researching all I could, about hearing loss..."Could it have something to do with the Tamoxifen?" my Husband asks.... I said, no, that's not one of the SE's. THEN I found 5 articles about "Deafness from Tamoxifen"...
I reported this to the FDA, & I'm waiting to hear back...Nothing they can do for me, except maybe have the manufacturer add this to their list of "possible" side effects. And oh, I even wrote Astra Zeneca...they wrote back, Nope, sorry, we don't make this.
So I'm wearing hearing aids now...And as neat as they are, they don't take the place of "normal hearing"....
No-one would believe me...Not my PC, my Radiologist, who suggested Tamoxifen after Rads, nor 2 Oncologists, and not even the ENT.
So GrannyD, I understand WHY you are so hesitant to go any further with "treatments"....If I would have known what would happen, I wouldn't have had more either....
But I didn't have any bad nodes....Did you say you had one? Do they do "tumor markers" on you...??? Those blood tests every 3-6 months? That would help the Oncologists know if anything is going on inside...
Also, I had a terrible "reaction" to the Tamoxifen, but maybe Femara, or Arimidex would't be as bad..... We just don't know....But I would never advise you that you had to take one!
So now I bought some Cruciferous Complete....Supposed to be good stuff for women who won't do the extra meds! And maybe with all the other vitamins I take, I'll live to be 100, and fall off a 3 story building somewhere!
Just make some sort of decision, then stick with it....even if it's only for a week. You can always change your mind...and go for extra treatment...... Me? Nah....gonna go cold turkey! If I get BC again, well I'll think about that if/when the time comes!
So go massage that sore breast of yours, use ice-packs, & whip that puppy into shape! Yes, it could be lymphodema...so you have to be aware of that... SherryC !!! Good advice!
Hugs gals! xoxoxoxoxo
Don't walk ahead of me, I might not follow. Don't walk behind me, I may not want to lead. Just walk beside me & be my friend.
Diagnosis: 10/26/2009, IDC, 1cm, Stage I, Grade 2, 0/3 nodes, ER+/PR+, HER2-